Innovations in Incidence Geometry
- Innov. Incidence Geom.
- Volume 1, Number 1 (2005), 19-34.
New results on covers and partial spreads of polar spaces
We investigate blocking sets of projective spaces that are contained in cones over quadrics of rank two. As an application we obtain new results on partial ovoids, partial spreads, and blocking sets of polar spaces. One of the results is that a partial ovoid of with more than points is contained in an ovoid. We also give a new proof of the result that a partial spread of with more than lines is contained in a spread; this is the first common proof for even and odd . Finally, we improve the lower bound on the size of a smallest blocking set of the symplectic polar space , odd.
Innov. Incidence Geom., Volume 1, Number 1 (2005), 19-34.
Received: 30 July 2004
Accepted: 20 January 2005
First available in Project Euclid: 26 February 2019
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 05B25: Finite geometries [See also 51D20, 51Exx] 51E12: Generalized quadrangles, generalized polygons 51E20: Combinatorial structures in finite projective spaces [See also 05Bxx] 51E21: Blocking sets, ovals, k-arcs
Klein, Andreas; Metsch, Klaus. New results on covers and partial spreads of polar spaces. Innov. Incidence Geom. 1 (2005), no. 1, 19--34. doi:10.2140/iig.2005.1.19. https://projecteuclid.org/euclid.iig/1551206814